Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dr. Henry: re facial swelling
May 31, 2002

Could you elaborate on the hormonal issue related to facial swelling. I'm seeing an endocronologist next week,and I want to cover everything in my appointment because I had to wait along time to see him. I definatly have the swollen parotid glands can see and feel them.My id doc said antivirals can cause that though.Here's the thing though I've been gaining alot of weight losing all my hair on my head getting a mustache(I'm female)Have pretty hair forearms.My gyno ran thyroid, cortisol etc. everything was normal,but the testosterone seems to be rising(he didn't check estrogen)What do you think? I just always thought these were unkind side effects of medication.

Response from Dr. Henry

If the swelling is in the region of the parotid glands then you may have polycystic swelling. No specific HIV drugs have been linked to that and I have seen it in patients on a wide variety of treatments. Hormonal imbalances (such as polycystic ovarian disease and others) can contribute to more diffuse facial swelling so seeing an endocrinologist sounds like a good idea. KH



Previous
atp
Next
not a freak

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement